kimblanchard Posted July 18, 2004 Share Posted July 18, 2004 Hi, everyone, I have read some about edema but I am hoping someone here may know a little more - Hubby first got edema after his first Taxotere (with Decadron) treatment - much swelling around his shoulders and neck, especially where he had tested positive for lymph node involvement. The first time it went down in a few days. On the second and third Taxotere treatments the edema came back, not as severe, but it hasn't left again. We have been to the doctor once and called twice more and will be calling again Monday. She said it is not a blood clot, she thought water retention and weight gain. She gave us a water pill which helped 1/3. The rest is still there. His skin in tight and puffy but it doesn't seem gathered in one place. He hasn't had chemo since June 7. Otherwise he seems to be doing okay, no fever, not a lot of energy but okay. This may be related to the chemo or it may just be a coincidence in timing or something else going on. So some questions to anyone who may have experience with this - Does edema just come and stay and never leave? What caused yours? What helped? And a really bad question - how serious is this? Because I see a lot of posts that mention edema when the illness is pretty severe or the person is going into hospice care. Thank you for anything you can share. Margaret Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.